Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Nutrition and ExerciseNutrition and Exercise
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Bilirubin
Sep 25, 2013

Hi Nelson! How are you? I hope you're doing great! Well, I changed my set of meds about 6 months ago. I'm on Abc, Lamiv, Atazn and Ritonv. I'm happy to say that my load is undetectable and my cd4 is around 600. But my bilirubin is: total 3.90/ direct 9.90/ indirect 3.00. I am very scared that I might be turning yellow for having high bilirubin. I have been checking the mirror constantly, my eyes are not yellow, but I am not sure about my skin. I can't tell exactly, because I never payed that much attention to my color in the past. So, sometimes I look at myself and I think my color is regular, but in other moments I think I'm yellowish. Are those bilirubin numbers enough to get me yellow? Also, my urine color is normal and clear. What can I do to lower those numbers? Please help me Nelson, I really don't want to go yellow, I'm so upset and worried about this. Thank you so much in advance. Thank you so much for helping us by being kind of like our mentor. God bless you heaps!

Response from Mr. Vergel

Most people do not show jaundice (yellow skin and eyes) at those levels. I would not worry about it much. If you eventually have issues, you can talk to your doctor about switching you from Atazanavir/Norvir to raltegravir or a non-nucleoside like rilpivirine if your virus has not developed resistance to it.

There is not much you can do to bring bilirubin down while taking Atazanavir. I know people who have had slow but steady decreases and stabilization of it after a few months. I also know few that had to switch to another medication.

Nelson How is hyperbilirubinaemia treated?



Previous
quiero comprar tu libro, guía
Next
Medicare benifits

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement